January 23, 2009

Excessive Adrenaline And Tinnitus

A large number of people in the United States today experience varying degrees of hissing, buzzing, whistling, and ringing in the ears. This disorder is referred to as tinnitus, and is believed to be an indicator of some other underlying medical condition. A number of studies have been made to find a link between excessive adrenaline and tinnitus, to aid in finding effective treatment methods for easing both the incessant ringing, as well as the abnormal adrenaline rush.

According to cardiovascular and nervous system specialists, epinephrine or adrenaline is deemed a hormone when carried in the blood, and known as a neurotransmitter when it's released across the neuronal synapse. Adrenaline is derived from catecholamine, which is derived from amino acids like phenylalanine and tyrosine. Epinephrine is often coined as a "fight or flight" hormone, and it is described as a hormone which plays a major role in short-term reaction to stressful conditions. Adrenaline is usually released from within the adrenal glands, especially whenever the person is excited, feels danger, or is in an emergency situation. High levels of noise and bright light may also trigger the release of this hormone. Doctors have been able to effectively link bouts of excessive adrenaline and tinnitus, wherein the fight-or-flight response often results in contributing to physical stress, which is known to exacerbate the causes of ringing ears.

Excessive adrenaline and tinnitus are both intertwined, and the treatment methods used should be effective in reducing the noises in the ears, as well as in relaxing the nerves and calming the senses. Epinephrine is known to increase heart rate and stroke volumes. It also contributes to the dilating of the pupils, as well as to the constriction of the arterioles in the skin. Excessive adrenaline also elevates blood sugar levels, by increasing the catalysis of glycogen to glucose in the liver. The medicines or treatment therapies to be used should be first fully determined by a physician, before it could be deemed as a safe and effective tinnitus relief medication.

No comments: